Hi, I’ve just been taking Uniphyllin Continus for a week -200mg am and pm. It seems to have finally stabilised my peak flow but the side effects are a real pain. About an hour after I take it (excuse the details) I get diarrhoea for 2 or 3 hours! I’ve tried taking it on an empty stomach, taking it after eating- no difference. Also, I’m guessing that theophylline must be related to caffeine as I feel buzzy and wired - as if I’ve had half a dozen strong coffees. I cannot get to sleep or stay asleep- I’m getting about 3 hours maximum. Do the side effects wear off?
I asked the lovely Asthma UK helpline nurse about it and she tried to find an alternative formulation, but they all seem to have the same effects 🙁. She also said that I should be referred to a consultant as I was on so many medications (Fostair 200/6, Montelukast, Braltus, rescue Ventolin and now Uniphyllin) but my gp doesn’t seem to want to?
Sorry for the long tale.